MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383539
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.Filing as malfunction at this time, it is unclear if si occurred.Additional information requested from the customer.
 
Event or Problem Description
It was reported that bd nexiva leaked.The following information was provided by the initial reporter: nexiva leaked from flash chamber after retraction (b)(6) 2024: hi, the information you have requested is as follows- the nurse had to stick a patient 3 different times, all 3 as soon as she got the cath inserted blood shot out all over the place.The impact on the patient and patient care from this incident was the patient at that point wouldn't allow the nurse to try again.So, the patient didn't receive the iv fluids the doctor ordered is my understanding.I do have one of the actual caths that was used sealed in a bio-bag in case it was needed for inspection.Thanks for your help on this matter.
 
Additional Manufacturer Narrative
Investigation results: the complaint of a leak was confirmed due to the circumstantial evidence that was observed on the returned sample and the cause appeared to be manufacturing related.One 18g nexiva unit from lot 4156834 was provided for investigation.The septum was misaligned within the catheter adapter, which could allow fluid to leak during use.What appeared to be blood residue was observed between the canister and the catheter adapter.A trend was identified for the reported failure and corrective actions have been implemented to investigate this type of incident and identify the root cause.The appropriate manufacturing personnel were notified of this complaint.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No additional information.

Brand Name
BD NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21091901
Report Number1710034-2024-01583
Device Sequence Number8721667
Product Code FOZ
UDI-Device Identifier00382903835393
UDI-Public(01)00382903835393(11)240604(17)270531(10)4156834
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383539
Device Lot Number4156834
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown